Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 2, NWS Louisville, KY

January 10, 2008Logan County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jan 10, 2008, 12:49 PM CST for Logan County, Kentucky. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 10, 2008, 12:49 PM CST (18:49 UTC)
Expired
Jan 10, 2008, 1:15 PM CST
In force
26 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Logan County, KY

What was reported inside it

TimeReportWhereRemark
Jan 10, 1:05 PM CSTTSTM WND DMGAdairville, KYTREES AND ROOF DAMAGE.
Jan 10, 1:10 PM CSTTSTM WND DMGAdairville, KYROOF BLOWN OFF THE PORCH OF A MOBILE HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 101848
SVRLMK
KYC141-101915-
/O.NEW.KLMK.SV.W.0002.080110T1849Z-080110T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1249 PM CST THU JAN 10 2008

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 115 PM CST...

* AT 1244 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 19
  MILES SOUTHWEST OF RUSSELLVILLE..AND MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RUSSELLVILLE BY 105 PM CST...

VERY LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS DANGEROUS 
STORM. SEEK SHELTER NOW.

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...DESTRUCTIVE HAIL...
AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
IMMEDIATELY MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING
BUT AWAY FROM WINDOWS.

LAT...LON 3666 8708 3701 8708 3708 8704 3691 8663
      3686 8669 3680 8673 3678 8673 3664 8687
      3665 8706
TIME...MOT...LOC 1849Z 218DEG 47KT 3669 8708

$$
1 follow-up statement
000 
WWUS53 KLMK 101900
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
200 PM EST THU JAN 10 2008

KYC141-101915-
/O.CON.KLMK.SV.W.0002.000000T0000Z-080110T1915Z/
LOGAN KY-
100 PM CST THU JAN 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR LOGAN COUNTY...

AT 1257 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR OLMSTEAD...OR ABOUT 9 MILES EAST OF ELKTON...MOVING
NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RUSSELLVILLE AND 9 MILES NORTHWEST OF CORINTH BY 105 PM CST...
  EPLEYS STATION...7 MILES SOUTHEAST OF LEWISBURG AND 8 MILES
  SOUTHEAST OF SPA BY 110 PM CST...
  9 MILES NORTHWEST OF AUBURN BY 115 PM CST...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 3666 8708 3701 8708 3708 8704 3691 8663
      3686 8669 3680 8673 3678 8673 3664 8687
      3665 8706
TIME...MOT...LOC 1900Z 218DEG 47KT 3680 8697

$$

MACZKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 10:56 AM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Jan 10, 10:56 AM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1156 AM EST THU JAN 10 2008

.MORNING UPDATE...

CURRENTLY...WARM FRONTAL BOUNDARY PUSHING NORTHWARD THROUGH TN
VALLEY. LARGE AREA OF SHOWERS/STORMS ALONG AND AHEAD OF THIS IS INTO
WRN AND SRN KY RIGHT NOW (SPECIAL WEATHER STATEMENTS COVERING THIS
ATTM). THIS AREA OF PRECIP WILL CONTINUE TO SPREAD NORTHWARD...SOON
CREATING WIDESPREAD ACTIVITY FOR THE ENTIRE CWA. HAVE INCREASED POPS
AND BASED ON RAINFALL RATES AND REPORTS FROM MESONET OBS...INCREASED
QPF AMOUNTS AS WELL. ANY THREAT FROM THE WARM FRONTAL PRECIP WILL BE
SMALL HAIL...POSSIBLY AS LARGE AS PENNIES AND VERY HEAVY HEAVY
RAINFALL.

OUR SWRN CWA CAN TAKE A COUPLE INCHES OF RAIN. IF THIS HEAVIER
ACTIVITY SPREADS ELSEWHERE THOUGH...WE COULD BE LOOKING AT WATER
PROBLEMS. FEEL THAT FLASH FLOODING MAY BE A CONCERN LATER ON
TODAY...BUT IT MAY BE ISOLATED SO OPTED AGAINST A FLASH FLOOD
WATCH...WHICH IS IN AGREEMENT WITH SURROUNDING OFFICES AT THIS TIME.
SPS AND HWO AND TOP NEWS ON THE WEB INDICATE THE POTENTIAL THOUGH.

SPC IS UPGRADING TO MODERATE RISK...BUT THIS WILL BE SOUTH OF OUR
CWA...MOST LIKELY IN SRN TN. STILL THERE EXISTS A THREAT OF SEVERE
STORMS LATER THIS AFTERNOON AHEAD OF THE COLD FRONT...IN PARTICULAR
ACROSS OUR SERN CWA. DAMAGING WINDS AND HAIL SEEM LIKE THE BIGGEST
THREATS...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT. HOWEVER FEEL
THIS THREAT IS FURTHER SOUTH...SO WILL NOT INCLUDE THIS IN THE HWO.

OTHER THAN POP/QPF INCREASE...FORECAST IS ON TRACK. UPDATE OUT SOON.

&&

.PREVIOUS DISCUSSION...

SHORT TERM (TODAY AND TONIGHT)...

AN ACTIVE SHORT TERM PERIOD IN STORE AS A LOW PRESSURE SYSTEM OVER
THE KANSAS AT 730Z WILL STRENGTHEN MOVING EWRD TO MO BY 18Z AND
THEN NE TO LOWER MI BY 6Z TONIGHT. THIS WILL FIRST LIFT A WARM
FRONT NWRD OVER OUR AREA THIS AFTERNOON...AND THEN THE COLD FRONT
WILL MAKE ITS WAY EWRD OVER THE AREA TONIGHT. BOTH MECHANISMS WILL
PROVIDE GOOD DYNAMICS FOR A WET AND STORMY THURSDAY.

EXPECT SHOWER ACTIVITY TO BEGIN EARLY THIS AFTERNOON ESPECIALLY IN
THE SRN FORECAST AREA (FA) AND SPREAD NWRD. BEST INSTABILITY LOOKS
TO MAKE ITS WAY INTO THE FA AFTER THE WARM FRONT PUSHES N OF FA BY
20Z. LI/S -1 TO -2...ML CAPE 200 TO 400 J/KG...AND 50 TO 60 KTS OF
0 TO 6 KM BULK SHEAR...SHOULD MAKE THE ATMOS PRIME FOR T-STORMS.
INSTABILITY MAYBE LIMITED IN AREAS WITH SHOWERS EARLY ON. BEST
CHANCE FOR SEVERE POTENTIAL WILL BE AHEAD OF COLD FRONT LATER IN
THE AFTERNOON AND EARLY EVENING HOURS MAINLY EAST OF A NEW CASTLE
TO LOUISVILLE TO RUSSELLVILLE LINE WHERE BEST LI FIELD IS PROGGED
BY 0Z GFS. THINKING IS THAT EVENT WILL BEGIN AS DISCRETE CELLS AND
EVOLVE INTO A LINE OR LINE SEGMENTS. DAMAGING WINDS WILL BE THE
MAIN THREAT ALTHOUGH ISOLATED TORNADOES CANNOT BE RULED OUT
ESPECIALLY WITH DECENT LL SHEAR.

DEEP WARM CLOUD LAYER AND PWATS OF 1.0 TO 1.3 INCHES WILL ALSO
POSE A FLASH FLOOD THREAT ESPECIALLY OVER SRN IN AND ERN FA WHERE
LOWER FF GUIDANCE EXISTS DUE TO HEAVY RAINS YESTERDAY. IN
COLLABORATION WITH SURROUNDING OFFICES...WILL NOT ISSUE FF WATCH
AT THIS TIME ALTHOUGH POTENTIAL EXISTS ESPECIALLY IF TRAINING
CELLS OCCUR.  WILL HIGHLIGHT THIS POTENTIAL IN ZONES AND HWO FOR NOW.

OTHER THAN THAT WINDS WILL BE QUITE GUSTY ESPECIALLY NEAR COLD
FRONT PASSAGE BUT BELIEVE THEY WILL BE UNDER ADVY CRITERIA ATTM.
TEMPS WILL BEGIN TO FALL INTO 40S AFTER FROPA TONIGHT.

LONG TERM (FRIDAY THROUGH WEDNESDAY)...

THE WESTERN RIDGE IS MORE OR LESS IN PLACE THROUGH THIS EXTENDED
FORECAST PERIOD. THE NEXT SERIES OF SHORT WAVES TO IMPACT OUR
REGION HAVE A MORE NORTHWEST TO SOUTHEAST TRAJECTORY....INSTEAD
OF TROUGHS MOVING EAST ACROSS THE CENTRAL ROCKIES INTO THE
CENTRAL U.S.. NOW THE TROFS ARE MORE POLAR IN NATURE...THEY DROP
TO THE SOUTHEAST FROM WESTERN CANADA. ON AVERAGE...THIS RESULTS IN
MORE NORMAL TO BELOW NORMAL TEMPS WITH MOSTLY LIGHT PCPN EVENTS...
SOME OF WHICH COULD BE SNOW.

THE OVERALL TEMPERATURE TRENDS ARE FOR A STEADY BUT GRADUAL COOLING
TO TEMPS MORE NORMAL FOR THIS TIME OF THE YEAR. EVEN THOUGH THE
TREND IS FOR COOLER TEMPS THERE IS STILL NO DEFINITIVE TRENDS FOR
ANY MAJOR ARCTIC OUTBREAK ON THE FORECAST HORIZON.

THE NEXT DISTURBANCE TO IMPACT OUR REGION IS A SHORT WAVE DROPPING
INTO THE LOWER OHIO VALLEY FROM WESTERN CANADA. THIS SYSTEM WILL
LIKELY IMPACT OUR REGION OVER THE WEEKEND. AT THIS TIME WE ARE
EXPECTING ONLY LIGHT PRECIPITATION BUT IT COULD BE A WINTERY MIX OF
LIGHT RAIN AND OR LIGHT SNOW.

THE NEXT NORTHWEST FLOW SYSTEM THAT IMPACT OUR REGION IS NOT
EXPECTED TO REACH THE AREA UNTIL WEDNESDAY NIGHT AND THURSDAY
JUST BEYOND THIS EXTENDED PERIOD.

&&

.AVIATION (18Z TAFS)...

AS PREVIOUS AVIATION DISCUSSION NOTED...QUITE AN ACTIVE TAF PERIOD
AT LEAST FOR THE NEXT 12-18 HOURS.

A WARM FRONT PUSHING NORTH THROUGH TN IS CREATING WIDESPREAD
SHRA/TSRA OVER WRN AND CNTRL KY AT THE MOMENT. MVFR CIGS AND VSBYS
WILL BE COMMON AT BWG...WITH HIGH IFR VSBYS/CIGS POSSIBLE. LOTS OF
LIGHTNING AND HEAVY RAINFALL IS POSSIBLE WITH THE STRONGEST
CELLS...EVEN SOME SMALL HAIL. THIS ACTIVITY SHOULD REACH SDF/LEX BY
18Z AND LAST THROUGH 21Z...WITH THE ACTIVITY CONTINUING AT BWG
THROUGH 19-20Z.

ONCE THE WARM FRONT MOVES NORTH OF BWG (AROUND 22Z ROUGHLY) ANOTHER
ROUND OF SHRA/TSRA WILL DEVELOP ALONG THE ACTUAL COLD FRONT. BY THIS
TIME...SOUTHWEST WINDS WILL BE GUSTING UP TO 25 KTS AT TIMES...WITH
SOME HIGHER GUSTS IN AND AROUND TSRA. HIGH IFR VSBYS/CIGS WILL BE
POSSIBLE WITH THE HEAVIEST CELLS BETWEEN THE 22-02Z TIME FRAME AT
BWG. THIS STRONGER ACTIVITY MAY REACH AS FAR NE AS LEX BY 00Z...BUT
MOST LIKELY NOT AS FAR NORTH AS SDF.

ONCE FROPA OCCURS...WEST WINDS WILL STILL BE GUSTY...ROUGHLY UP TO
25 KTS STILL AT ALL TAF SITES. LOW STRATUS/DZ WILL ALSO OCCUR
BEHIND FROPA...WHICH SHOULD BE AROUND 03Z AT BWG...04-05Z AT
SDF...AND FROM 06Z-07Z AT LEX.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...AML
LONG TERM....AB
AVIATION.....AL
UPDATE.......AL
Hazardous weather outlook, Jan 10, 10:30 AM CST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 AM EST THU JAN 10 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-111445-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1130 AM EST (1030 AM CST) THU JAN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN APPROACHING LOW PRESSURE SYSTEM WILL BRING WIDESPREAD SHOWERS AND
SCATTERED THUNDERSTORMS TO THE REGION THIS AFTERNOON AND INTO
TONIGHT. THROUGH EARLY AFTERNOON...THE STRONGEST CELLS WILL AFFECT
WEST-CENTRAL AND SOUTHERN KENTUCKY...WHERE LOCALLY HEAVY
RAINFALL...SMALL HAIL AND DANGEROUS LIGHTNING WILL ACCOMPANY ANY
THUNDERSTORM.

LATER THIS AFTERNOON AND EVENING...MORE SHOWERS AND STORMS WILL
DEVELOP AHEAD OF AN APPROACHING COLD FRONT. A FEW OF THE STORMS COULD
BECOME SEVERE WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS.
THE STRONGEST STORMS ARE EXPECTED TO BE SOUTHEAST OF A LINE FROM
BOWLING GREEN TO LEXINGTON. ALL OF THE STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AND AS A RESULT...ISOLATED FLASH FLOODING WILL BE
POSSIBLE. WINDS WILL ALSO BE GUSTY OUTSIDE OF ANY THUNDERSTORMS THIS
EVENING. WINDS GUSTS TO AROUND 30 MPH WILL BE POSSIBLE AT TIMES WITH
THE COLD FRONTAL PASSAGE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF HAIL...STRONG WINDS
AND HEAVY RAINFALL OR FLOODING PROBLEMS TO THE NATIONAL WEATHER
SERVICE IN LOUISVILLE.

AL

In the hours before

Special weather statement, Jan 10, 8:12 AM CST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
912 AM EST THU JAN 10 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-102000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
912 AM EST THU JAN 10 2008 /812 AM CST THU JAN 10 2008/

...BUSY WEATHER DAY FOR THE REGION...

A DEVELOPING LOW PRESSURE SYSTEM WILL BRING A VARIETY OF WEATHER
HAZARDS TO CENTRAL KENTUCKY AND SOUTHERN INDIANA TODAY AND
TONIGHT.

THIS STRONG LOW PRESSURE SYSTEM WILL BRING AMPLE MOISTURE TO THE
REGION MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE EXPECTED
WIDESPREAD SHOWERS AND THUNDERSTORMS SHOULD BRING GENERALLY A
HALF INCH TO AN INCH OF RAINFALL TO THE REGION. SOME LOCALLY
HIGHER AMOUNTS ARE POSSIBLE WITH TRAINING SHOWERS AND
THUNDERSTORMS...POSSIBLY UP TO TWO INCHES OF RAINFALL OR MORE IN A
FEW AREAS. THIS COULD CREATE ISOLATED FLASH FLOODING PROBLEMS THIS
AFTERNOON AND EVENING...ESPECIALLY ACROSS SOUTHERN INDIANA AND
PORTIONS OF THE BLUEGRASS OF KENTUCKY WHERE AMPLE RAIN HAD FALLEN
ON TUESDAY.

IN ADDITION...THIS SYSTEM WILL BRING A COLD FRONT THROUGH THE
REGION LATER THIS EVENING. MARGINALLY SEVERE STORMS MAY BE
POSSIBLE AHEAD OF THIS FRONT...PARTICULARLY BETWEEN 3 AND 8 PM
EST ALONG AND SOUTHEAST OF A LINE FROM BOWLING GREEN TO
LEXINGTON...WITH DAMAGING WINDS BEING THE MAIN THREAT.

LASTLY...WITH THE COLD FRONTAL PASSAGE TONIGHT...WINDS WILL BE
GUSTY AHEAD OF AND BEHIND THE FRONT. SUSTAINED WINDS OF 10 TO 20
MPH WILL BE COMMON...WITH GUSTS UP TO AND POSSIBLY OVER 30 MPH FOR
A BRIEF PERIOD OF TIME WITH THE FRONTAL PASSAGE.

STAY TUNED TO NOAA WEATHER RADIO...OR OUR WEBSITE AT
WEATHER.GOV/LOUISVILLE FOR THE LATEST UPDATES ON THIS BUSY WEATHER
SITUATION.

AL
Special weather statement, Jan 10, 9:03 AM CST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1003 AM EST THU JAN 10 2008

KYZ062-071-073-074-101530-
ALLEN-BARREN-EDMONSON-WARREN-
903 AM CST THU JAN 10 2008

...STRONG THUNDERSTORM OVER ALLEN COUNTY...

AT 859 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF SCOTTSVILLE...OR 20 MILES
NORTHWEST OF LAFAYETTE...AND MOVING NORTHEAST AT 40 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING...BRIEF BUT VERY HEAVY RAIN...AND
SMALL PEA OR MARBLE SIZE HAIL ARE EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT THE FOLLOWING TOWNS IN SOUTH-CENTRAL
KENTUCKY...HALFWAY...CLAYPOOL...FINNEY...GLASGOW...AND SURROUNDING
COMMUNITIES.

IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR SUDDEN
REDUCTIONS IN VISIBILITY FROM THE HEAVY RAIN.

AL
Special weather statement, Jan 10, 9:51 AM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1051 AM EST THU JAN 10 2008

INZ089-KYZ023>028-053-061>065-070>078-081-082-101715-
PERRY IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-
HARDIN KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG...
BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...
FORT KNOX...HODGENVILLE...MORGANTOWN...BROWNSVILLE...
MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
1051 AM EST THU JAN 10 2008 /951 AM CST THU JAN 10 2008/

SHOWERS AND THUNDERSTORMS WILL OVERSPREAD ALL OF SOUTH CENTRAL
KENTUCKY AND THAT PART NORTH CENTRAL KENTUCKY...WEST OF LOUISVILLE
AND NEAR THE OHIO RIVER BY NOON EST. FREQUENT LIGHTNING AND RAINFALL
RATES UP TO THREE QUARTERS OF AN INCH PER HOUR ARE EXPECTED WITH
THE STRONGEST STORMS...AS WELL AS THE POSSIBILITY OF PEA SIZE
HAIL.

THESE STORMS WILL AFFECT THE FOLLOWING CITIES AND TOWNS IN SOUTH-
CENTRAL AND WEST CENTRAL KENTUCKY...HARTFORD...MORGANTOWN...BOWLING
GREEN...HAWESVILLE... BROWNSVILLE AND SURROUNDING COMMUNITIES.

IF YOU ARE IN THE PATH OF THESE STORMS...BE PREPARED FOR SUDDEN
REDUCTIONS IN VISIBILITY FROM THE HEAVY RAIN.

ALL THUNDERSTORMS ARE ACCOMPANIED BY LIGHTNING AND ARE DANGEROUS.
LIGHTNING OFTEN STRIKES AS FAR AS 10 MILES AWAY FROM THE
THUNDERSTORM.  IF YOU CAN HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH
THAT IT COULD STRIKE YOUR LOCATION AT ANY MOMENT.

DK
Special weather statement, Jan 10, 10:53 AM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1153 AM EST THU JAN 10 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-101800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
1153 AM EST THU JAN 10 2008 /1053 AM CST THU JAN 10 2008/

SHOWERS AND THUNDERSTORMS WILL OVERSPREAD ALL OF CENTRAL KENTUCKY
AND SOUTH CENTRAL INDIANA BY 1PM EST. FREQUENT LIGHTNING AND
RAINFALL RATES UP TO THREE QUARTERS OF AN INCH PER HOUR ARE
EXPECTED WITH THE STRONGEST STORMS...AS WELL AS THE POSSIBILITY OF
PEA SIZE HAIL.

THESE STORMS WILL AFFECT THE FOLLOWING CITIES AND TOWNS IN CENTRAL
KENTUCKY AND SOUTH CENTRAL INDIANA...LOUISVILLE...LEXINGTON...
SHELBYVILLE...CORYDON...NEW ALBANY...JEFFERSONVILLE...SALEM...
MADISON...AND SURROUNDING COMMUNITIES.

IF YOU ARE IN THE PATH OF THESE STORMS...BE PREPARED FOR SUDDEN
REDUCTIONS IN VISIBILITY FROM THE HEAVY RAIN.

ALL THUNDERSTORMS ARE ACCOMPANIED BY LIGHTNING AND ARE DANGEROUS.
LIGHTNING OFTEN STRIKES AS FAR AS 10 MILES AWAY FROM THE
THUNDERSTORM.  IF YOU CAN HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH
THAT IT COULD STRIKE YOUR LOCATION AT ANY MOMENT.

CMC
Special weather statement, Jan 10, 12:09 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
109 PM EST THU JAN 10 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>074-076-102015-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-METCALFE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...EDMONTON
109 PM EST THU JAN 10 2008 /1209 PM CST THU JAN 10 2008/

SHOWERS AND THUNDERSTORMS COVER MUCH OF CENTRAL KENTUCKY AND
SOUTH CENTRAL INDIANA. FREQUENT LIGHTNING AND RAINFALL RATES UP
TO THREE QUARTERS OF AN INCH PER HOUR ARE EXPECTED WITH THE
STRONGEST STORMS...AS WELL AS THE POSSIBILITY OF PEA SIZE HAIL.
THE STRONGEST THUNDERSTORMS ARE IN SOUTHERN KENTUCKY.

IF YOU ARE IN THE PATH OF THESE STORMS...BE PREPARED FOR SUDDEN
REDUCTIONS IN VISIBILITY FROM THE HEAVY RAIN.

ALL THUNDERSTORMS ARE ACCOMPANIED BY LIGHTNING AND ARE DANGEROUS.
LIGHTNING OFTEN STRIKES AS FAR AS 10 MILES AWAY FROM THE
THUNDERSTORM.  IF YOU CAN HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH
THAT IT COULD STRIKE YOUR LOCATION AT ANY MOMENT.

CMC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 12:46 PM CSTFlash Flood WarningLMKLogan6 hr
Jan 10, 1:12 PM CSTSevere Thunderstorm WarningLMKLogan, Simpson33 min
Jan 10, 1:19 PM CSTTornado WarningLMKSimpson14 min
Jan 10, 1:31 PM CSTSevere Thunderstorm WarningLMKWarren29 min
Jan 10, 1:58 PM CSTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart, Warren17 min
Jan 10, 2:03 PM CSTTornado WarningLMKBarren, Edmonson, Hart, Warren27 min
Jan 10, 2:12 PM CSTFlash Flood WarningLMKBarren, Hart, Larue4 hr
Jan 10, 2:24 PM CSTTornado WarningLMKGreen, Hart36 min
Jan 10, 2:30 PM CSTTornado WarningLMKLarue, Nelson17 min
Jan 10, 2:45 PM CSTTornado WarningLMKGreen, Larue, Marion, Taylor19 min
Jan 10, 3:02 PM CSTTornado WarningLMKMarion, Nelson, Washington18 min
Jan 10, 3:10 PM CSTSevere Thunderstorm WarningLMKMonroe20 min
Jan 10, 3:18 PM CSTTornado WarningLMKAnderson, Mercer, Washington27 min
Jan 10, 3:54 PM CSTSevere Thunderstorm WarningLMKAdair, Casey, Clinton, Cumberland, Russell36 min
Jan 10, 4:16 PM CSTFlash Flood WarningLMKAnderson, Franklin, Harrison, Nelson, Scott3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.